Teen drug use often begins at a party or an event. In time, drug use will become an act that helps addicted teens numb their pain. However, one of the biggest dangers of substance use disorder is overdosing.
Destinations for Teens provides comprehensive substance use disorder treatment to support young adults who need to end their addictions. However, if a friend is using drugs, there are some signs that they have overdosed. To learn more, reach out to an experienced addiction specialist at 877.466.0620. In this blog post, we’ll explore symptoms associated with different types of drug overdoses.
A cocaine overdose occurs when a person takes so much that it reaches toxic levels in their body. Although the level of toxicity depends significantly on the user and their tolerance to toxins, an overdose will cause a person to have a severe reaction.
The signs of a cocaine overdose include having an elevated heart rate, nausea and vomiting, chest pains, tremors, and a high body temperature. There are also psychological symptoms of a cocaine overdose. If your friend feels panicked, anxious, delirious, or even paranoid, these too could be a sign of an overdose.
Heroin Overdose Symptoms
A heroin overdose occurs when a person has ingested too much of the substance. One of the most significant signs of a heroin overdose is when a person has stopped breathing. When a person overdoses on heroin, they will take shallow breaths, often gasp for air, look pale, and have a blue tint to their lips and fingertips. If you think your friend has overdosed on heroin, look for pinpoint pupils, a discolored tongue, a weakened pulse, low blood pressure, and delirium.
A heroin overdose is life-threatening and should not be ignored. As soon as these symptoms appear, seek medical attention.
Like heroin, methamphetamine overdose is quite common. Initially, an overdose resulting from methamphetamine use may appear to be much like a high. However, there will be clear signs that something is wrong. The symptoms might include trouble breathing, chest pain, seizures, high or low blood pressure, severe stomach pain, paranoia, and loss of consciousness.
An overdose caused by methamphetamine use heavily depends on a person’s symptoms. Some medical professionals use naloxone, a drug that reverses and treats substances in your system. You will also be given IV fluids and have your heart monitored.
What Happens When You Overdose?
When you overdose on drugs, your body responds to the toxicity of the substance you have used. The reaction to the drugs depends on the type of drug and your body and its tolerance.
In some cases, people can seek medical attention and survive their overdose. However, overdoses can also lead to fatality–leaving a person’s friends and families feeling lost and confused.
What Should You Do If Your Friend Overdoses?
If your friend overdoses as a result of using drugs, do not ignore the situation. Immediately, you should seek medical attention by calling 911. You could be saving your friend’s life. Do not worry about if you will get in trouble with the law or your parents — focus on helping your friend.
It is your responsibility to be honest with healthcare professionals who are helping your friend. If you withhold information or lie, you can be held accountable for your actions. A good Los Angeles teen rehab will also provide treatment for clients with dual diagnoses, including:
Find a Los Angeles Teen Rehab
If the young adult in your life is experimenting with drugs, do not ignore the problem. Teen drug addiction is not easy to cycle to break. In addition, there are many risks–mental, emotional, and physical–associated with substance use disorder. Overdosing as a result of drug use is just one of these risks. Destinations for Teens supports young adults through inpatient and outpatient treatment programs. Contact us today at 877.466.0620 to help the teen in your life end their drug addiction.